Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva/azt/3tc/crixivan ????
Aug 19, 2001

hi! i need to know if we can use a convination of : azt+3tc+crixivan+sustiva mean all in one regimen, and if its more powerfull of azt+3tc+crixivan , with out sustiva?? thanks .

Response from Dr. Cohen

Each active medication in a combination of meds adds additional power. So, yes, Sustiva, if active, would add power to the three drug combo you mention.

But here are the issues - since you don't mention much/any background. If, for example, you already have some degree of resistance to any of the nonnucleoside class, of which Sustiva is one of three available - then adding Sustiva won't do anything, other than perhaps some vivid dreams.

And that general lesson is true with most of these meds. Although with some, past use and resistance decreases their power, but doesn't eliminate it entirely. This is however a big issue for the nonnukes - where past use and resistance to any one almost always means none of them have any power to offer.

Without knowing more about the background it is hard to comment much more on the specific combo you mention - and why you are asking about these four. But hopefully these few comments are helpful to you.



Previous
New Dosages for Norvir/Fortovase Effective?
Next
Question about non progressors

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement